Volume 15, issue 3 (2015)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 17
Issue 6, 3213–3852
Issue 5, 2565–3212
Issue 4, 1917–2564
Issue 3, 1283–1916
Issue 2, 645–1281
Issue 1, 1–643

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Subscriptions
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Author Index
To Appear
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Whitney towers, gropes and Casson–Gordon style invariants of links

Min Hoon Kim

Algebraic & Geometric Topology 15 (2015) 1813–1845
Abstract

In this paper, we prove a conjecture of Friedl and Powell that their Casson–Gordon type invariant of 2–component links with linking number one is actually an obstruction to being height-3.5 Whitney tower/grope concordant to the Hopf link. The proof employs the notion of solvable cobordism of 3–manifolds with boundary, which was introduced by Cha. We also prove that the Blanchfield form and the Alexander polynomial of links in S3 give obstructions to height-3 Whitney tower/grope concordance. This generalizes the results of Hillman and Kawauchi.

Keywords
link concordance, Whitney tower concordance, grope concordance, Casson–Gordon invariant
Mathematical Subject Classification 2010
Primary: 57M25, 57M27
Secondary: 57N70
References
Publication
Received: 8 July 2014
Revised: 20 October 2014
Accepted: 2 November 2014
Published: 19 June 2015
Authors
Min Hoon Kim
Department of Mathematics
Pohang University of Science and Technology
Gyungbuk 790-784
South Korea